Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 261, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2015, 1:12 PM CDT for Dale County, Geneva County, Houston County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 1:12 PM CDT (18:12 UTC)
- Expired
- Jul 13, 2015, 2:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:21 PM CDT | TSTM WND GST 59 | Cairns Aaf, AL | 59 MPH WIND GUST MEASURED AT KOZR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS52 KTAE 131812
SVRTAE
ALC045-061-069-131900-
/O.NEW.KTAE.SV.W.0261.150713T1812Z-150713T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
NORTHEASTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHWESTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 200 PM CDT
* AT 112 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER DALEVILLE...AND MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ENTERPRISE...FORT RUCKER...HARTFORD...LEVEL PLAINS...
SLOCOMB...CLAYHATCHEE...BALD HILL...LOWE ARMY HELIPORT...
WICKSBURG...KELLY...KELLYS CROSSROADS...KNOX FIELD...GERALD...POWER
DAM ROAD...HANCHEY FIELD...DUNDEE...HENDRIX CROSSROAD...HIGHFALLS
AND CAIRNS AAF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3137 8579 3137 8565 3104 8554 3104 8581
3118 8579
TIME...MOT...LOC 1812Z 326DEG 20KT 3127 8573
$$
42-DVD2 follow-up statements
125 WWUS52 KTAE 131841 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 141 PM CDT MON JUL 13 2015 ALC045-061-069-131900- /O.CON.KTAE.SV.W.0261.000000T0000Z-150713T1900Z/ HOUSTON AL-GENEVA AL-DALE AL- 141 PM CDT MON JUL 13 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR WEST CENTRAL HOUSTON...NORTHEASTERN GENEVA AND SOUTHWESTERN DALE COUNTIES... AT 141 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALEVILLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... DALEVILLE...FORT RUCKER...HARTFORD...SLOCOMB...CLAYHATCHEE...BALD HILL...WICKSBURG...KELLYS CROSSROADS...KELLY...KNOX FIELD...POWER DAM ROAD...HANCHEY FIELD...DUNDEE...HENDRIX CROSSROAD...CAIRNS AAF...HIGH BLUFF AND BAILEY CROSSROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3137 8572 3137 8565 3104 8554 3104 8576 TIME...MOT...LOC 1841Z 332DEG 13KT 3131 8566 $$ 42-DVD
068
WWUS52 KTAE 131853
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM CDT MON JUL 13 2015
ALC045-061-069-131903-
/O.EXP.KTAE.SV.W.0261.000000T0000Z-150713T1900Z/
HOUSTON AL-GENEVA AL-DALE AL-
153 PM CDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HOUSTON...
NORTHEASTERN GENEVA AND SOUTHWESTERN DALE COUNTIES WILL EXPIRE AT 200
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3137 8572 3137 8565 3104 8554 3104 8576
TIME...MOT...LOC 1852Z 326DEG 20KT 3131 8566
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:34 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 13, 9:34 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1034 AM EDT MON JUL 13 2015 .Near Term [Through Today]... Forecast is on track today with only minor updates to the PoP with the latest CAM guidance. With northwest flow, today will be a type 8 sea breeze day. Similar to yesterday, storms will have a later start and with the greatest chance near the coast. The 12Z TAE sounding showed around 2000 J/KG of CAPE so storms that form could quickly produce gusty winds. It will be hot again this afternoon with highs in the upper 90s. We will not quite reach heat advisory criteria, but caution should be take outdoors. && .Aviation... [Through 12Z Tuesday]... VFR conditions will prevail with the only exception in thunderstorms. ECP will have the best chance, but thunderstorms are also possible at VLD and TLH. && .Prev Discussion [345 AM EDT]... .Short Term [Tonight Through Wednesday]... The synoptic pattern east of the Rockies will not change appreciably over the first half of the work week, with a stout mid-upper level high remaining centered over the Arklatex. This will set up northwesterly flow aloft from the Great Lakes to the Southeast, and raises the possibility of some effects from upstream convection even this far south. Essentially all the models show some +PV anomalies propagating southeast along the periphery of the ridge, with some passing through or very near our forecast area. However, the timing is somewhat inconsistent, and models tend to struggle handling convection in persistent northwest flow regimes over the eastern US. However, these flow patterns do usually yield at least one or two MCVs, outflow boundaries, or shortwaves that reach our area and enhance convective intensity, organization, and coverage. Due to timing uncertainties, we maintained higher PoPs at night over land areas than would be climatologically likely this time of year. It's worth noting that there is fairly good agreement amongst the models in showing a stronger shortwave reaching the Carolinas and eastern Georgia by late Wednesday. The Storm Prediction Center has outlined a slight risk of severe storms for later Wednesday across parts of our area, so that may be a period when our area could see some more organized thunderstorms. While high temperatures may return closer to seasonal normals in the low-mid 90s, models indicate higher afternoon dewpoints - possibly remaining in the mid 70s in some areas. This should continue to produce widespread heat indices around 105 degrees, with a few areas possibly approaching Heat Advisory criteria. This will need to be monitored, although the aforementioned uncertainty surrounding convective timing makes it difficult to identify any specific area or day that would be more likely to see those sort of conditions. .Long Term [Wednesday Night Through Monday]... The upper level ridge will remain centered over the Arklatex region through the extended period, which should continue to place the forecast area in N-NW flow. This traditionally favors higher rain chances in our Florida zones, although any areas of organized convection that initiate north of our area could also push south and affect more of the forecast area. The forecast continues to indicate a chance of showers and storms each day, with highs remaining slightly above normal - in the mid 90s. Models indicate a continuation of elevated dewpoints during the daytime hours, so heat indices should continue to regularly be above 100 degrees. .Marine... West winds will begin to increase later on Tuesday, with SCEC level winds possible from Tuesday Night to Thursday Night. 15-20 knot winds are above the climatological normal for this time of year, especially lingering for such a long period of time. In addition, expected large atmospheric instability levels over the coastal waters will contribute to a persistent threat of severe winds from thunderstorms over the waters. Mariners should be prepared for stronger winds and choppier seas than are normally expected in July, as well as the possibility of some significant storms over the waters this week. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... Area rivers remain below bankfull levels. Scattered showers and storms are expected this week, but heavy rainfall should be relatively localized. Flooding is not expected on any of the larger area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 98 76 94 75 94 / 30 40 60 30 50 Panama City 93 81 90 80 90 / 30 20 40 30 40 Dothan 97 76 97 77 95 / 20 30 40 30 40 Albany 98 75 97 75 94 / 20 30 40 30 40 Valdosta 100 74 94 74 95 / 30 40 60 30 50 Cross City 95 76 90 76 92 / 50 30 50 30 50 Apalachicola 92 80 90 80 91 / 30 20 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...WESTON MARINE...LAMERS FIRE WEATHER...HARRIGAN HYDROLOGY...LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:13 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.